MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM; PLATE, FIXATION, BONE
Catalog Number 627610S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "fracture of a femoral plate 2 months after surgery".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The microscopic examination of the fracture surface reveals the breakage to be a typical fatigue pattern evident by a smooth topography.Lines of rest are visible on both sides of the fracture.There are shiny surfaces on the broken faces, which indicates that the fragments rubbed against each other after the breakage.The rest of the breakage face has the typical view of breakage in a fatigued manner with a uniform fine-grained texture.With the available radiograph, a formal medical opinion was sought: "there are some suggestive signs of the shortening after the plate breakage, the hypertrophic callus formation, and the remaining fracture line, all may point to a non-union." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a combination of user and patient-related factors.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "fracture of a femoral plate 2 months after surgery".
 
Additional Manufacturer Narrative
Please note the corrections to d1, d4 catalog # and gtin.
 
Event or Problem Description
As reported: "fracture of a femoral plate 2 months after surgery".

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 10 HOLE / L238MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17901236
Report Number0008031020-2023-00353
Device Sequence Number3366820
Product Code HRS
UDI-Device Identifier04546540685681
UDI-Public04546540685681
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627610S
Device Lot NumberK78560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer10/30/2023
11/30/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/22/2023
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight125 KG